Alert archive / Vermont / Wind Advisories in 2013

Wind Advisory 6, NWS Burlington, VT

April 19, 20135 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this wind advisory at Apr 19, 2013, 9:37 AM EDT for 5 counties in Vermont; 4 counties in New York. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2013, 9:37 AM EDT (13:37 UTC)
Expired
Apr 19, 2013, 10:29 PM EDT
In force
13 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 36 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WWUS71 KBTV 191337
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
937 AM EDT FRI APR 19 2013

NYZ026>031-034-035-087-VTZ001-002-005-009-011-200300-
/O.NEW.KBTV.WI.Y.0006.130419T1337Z-130420T0300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND
937 AM EDT FRI APR 19 2013

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND NORTHERN
  ADIRONDACKS...AS WELL AS THE ENTIRE CHAMPLAIN VALLEY INCLUDING
  WESTERN RUTLAND COUNTY.

* HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHWESTERLY WINDS.

* WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50
  MPH.

* TIMING...TODAY THROUGH THIS EVENING.

* IMPACTS...SCATTERED LIMB AND TREE DAMAGE ALONG WITH ISOLATED TO
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF BETWEEN 46 AND 57 MPH 
ARE EXPECTED. WINDS THIS STRONG CAN BRING DOWN LIMBS AND A FEW
TREES...AND LEAD TO SCATTERED POWER OUTAGES. DRIVING MAY BECOME
DIFFICULT FOR THOSE OPERATING HIGH PROFILE VEHICLES ON EAST-WEST
ROUTES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

JMG
1 follow-up statement
025 
WWUS71 KBTV 200229
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1029 PM EDT FRI APR 19 2013

NYZ026>031-034-035-087-VTZ001-002-005-009-011-200330-
/O.CAN.KBTV.WI.Y.0006.000000T0000Z-130420T0300Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...RUTLAND
1029 PM EDT FRI APR 19 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY INCLUDING
WESTERN RUTLAND COUNTY.

WINDS HAVE DROPPED BELOW ADVISORY LEVELS...AND WILL CONTINUE TO
DIMINISH THROUGH THE OVERNIGHT HOURS.

$$

HANSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 19, 7:45 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 19, 7:45 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
745 AM EDT FRI APR 19 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE EAST FROM THE GREAT LAKES TODAY AND WILL MOVE
ACROSS THE NORTH COUNTRY TONIGHT...BRINGING GUSTY SOUTHERLY WINDS
AND RAIN SHOWERS AND POSSIBLE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT. MUCH COOLER WEATHER WILL BE OVER THE REGION ON SATURDAY.
A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT AND
WILL REMAIN OVER THE NORTH COUNTRY THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 745 AM EDT FRIDAY...HAVE UPDATED THE FORECAST TO GO WITH
MOSTLY CLOUDY SKIES FOR TODAY. ALSO...HAVE LOWERED POPS FROM THE
CHAMPLAIN VALLEY EASTWARD ACROSS VERMONT...AND WILL HOLD OFF RAIN
SHOWERS ACROSS MOST OF VERMONT UNTIL TONIGHT. THE BEST CHANCE FOR
RAIN SHOWERS FOR TODAY AND MAINLY THIS AFTERNOON WILL BE ACROSS
THE SAINT LAWRENCE VALLEY AND THE ADIRONDACKS IN NORTHERN NEW
YORK.

PREVIOUS DISCUSSION FROM 458 AM EDT FRIDAY...SURFACE PRESSURE GRADIENT WILL
REMAIN TIGHT ACROSS THE REGION TODAY...WITH SOUTHERLY SURFACE WIND
GUSTS UP TO 45 MPH POSSIBLE THIS AFTERNOON. THIS IS JUST BELOW
WIND ADVISORY CRITERIA. EXPECTING A MAINLY DRY DAY TODAY WITH SOME
PARTLY SUNNY SKIES...AND TEMPERATURES CLIMBING INTO THE LOWER 70S.
THE BEST CHANCE FOR RAIN SHOWERS WILL BE LATE THIS AFTERNOON
ACROSS THE SAINT LAWRENCE VALLEY AND THE ADIRONDACKS IN NORTHERN
NEW YORK ...ALONG WITH A SLIGHT CHANCE FOR SOME THUNDERSTORMS. THE
SHOWER ACTIVITY WILL BE MAINLY BEHIND THE COLD FRONT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
AS OF 458 AM EDT FRIDAY...THE COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT. HAVE GONE WITH LIKELY TO CATEGORICAL POPS FOR RAIN
SHOWERS TONIGHT. MUCH COOLER TEMPERATURES WILL BE OVER THE REGION
ON SATURDAY WITH HIGHS FROM THE UPPER 40S TO LOWER 50S. THERE WILL
BE A SLIGHT CHANCE FOR SOME RAIN SHOWERS OVER THE HIGHER
ELEVATIONS OF THE ADIRONDACKS AND GREEN MOUNTAINS ON SATURDAY. A
RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT
AND SUNDAY...WITH LOWS SATURDAY NIGHT IN THE TEENS AND 20S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 512 AM EDT FRIDAY...SFC RIDGE NEARBY ON SUNDAY NIGHT INTO
MONDAY AND ASSOCIATED DEEP DRY LAYER WL RESULT IN MAINLY CLR
SKIES. PROGGED 85H TEMPS BTWN -2C AND -4C SUPPORT HIGHS IN THE
M40S NEK/MTNS TO M50S CPV/SLV. STILL PLENTY OF UNCERTAINTY FOR
TUESDAY AND BEYOND WITH REGARDS TO POTENTIAL COASTAL SYSTEM ON
TUESDAY AND ANOTHER GREAT LAKES CUTTER ON THURS. LATEST 00Z ECMWF
SHOWS SFC LOW PRES DEVELOPING ACRS SNE ON TUES...AS 5H S/W ENERGY
TRACKS ACRS OUR FA. ECWMF SHOWS BEST 850 TO 500MB RH JUST TOO OUR
EAST...ALONG WITH NO CLOSED 5H/7H CIRCULATION...THEREFORE FEEL
IMPACT TO OUR CWA WL BE LIMITED. WL CONT TO MENTION LOW CHC POPS.
TEMPS WL BE COOL WITH PROGGED 85H TEMPS NEAR 0C...AND LIMITED
MIXING FROM CLOUDS...THINKING MAINLY 40S EASTERN/CENTRAL VT/MTNS AND
L/M 50S ELSEWHERE. BOTH GFS/ECMWF CONTS TO SUPPORT AN ACTIVE
PATTERN WITH ANOTHER SYSTEM IMPACTING OUR FA LATE WEDS INTO THURS.
STILL SOME UNCERTAINTY WITH REGARDS TO TIMING OF MOISTURE/QPF AND
EXACT STORM TRACK. LATEST TRENDS SHOW SFC LOW PRES TRACKING TO OUR
WEST...WITH GUSTY SOUTHERLY WINDS DEVELOPING ON WEDS AFTN INTO
THURS...VERY SIMILAR TO THE SYSTEM TODAY. GIVEN EXPECTED TRACK TO
OUR WEST...ANTICIPATE OUR CWA WL BE IN THE WARM SECTOR WITH MUCH
ABOVE NORMAL TEMPS POSSIBLE WEDS INTO THURSDAY...ALONG WITH A
BRIEF 3 TO 6 HR WINDOW OF SHOWERS. WL TREND TWD ABOVE NORMAL TEMPS
AND MENTION CHC POPS ATTM. AS THE EVENT BECMG CLOSER...WL FINE
TUNE TEMPS/POP TIMING...ALONG WITH QPF AMOUNTS.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
THROUGH 12Z SATURDAY...GUSTY SOUTHERLY WINDS WL CONT TODAY AT ALL
TAF SITES...ALONG WITH A 3 TO 5 HR WINDOW OF SHOWERS AND POTENTIAL
MVFR CONDITIONS. CRNT SFC ANALYSIS SHOWS A TIGHT PRES GRADIENT
CONTS BTWN SFC LOW PRES OVER THE NORTHERN GREAT LAKES AND HIGH
PRES ACRS THE NORTH ATLANTIC. THIS WL CREATE SFC WIND GUSTS BTWN
30 AND 35 KNTS TODAY...ALONG WITH AREAS OF MODERATE LLVL
TURBULENCE. GIVEN THE LACK OF MIXING AT MPV/RUT HAVE MENTION LLVL
WS THRU 15Z. OTHERWISE...BAND OF RAIN SHOWERS WL IMPACT MSS BTWN
20-24Z TODAY...AND INTO THE CPV BY 00Z...AND EAST AND SOUTH OF
MPV/RUT BY 06Z TONIGHT. EXPECT A 3 TO 5 HR WINDOW OF MODERATE RAIN
WITH MVFR CIGS/VIS LIKELY. A WIND SHIFT TO THE WEST/SOUTHWEST IS
ANTICIPATED BY 06Z BEHIND SFC COLD FRNT. COOLER AND BREEZY
CONDITIONS WL CONT AFT 06Z...WITH MAINLY VFR CONDITIONS.

OUTLOOK 12Z SATURDAY THROUGH TUESDAY...GUSTY WINDS WL SLOWLY
DECREASE ON SATURDAY...WITH SFC HIGH PRES BUILDING INTO OUR TAF
SITES. VFR CONDITIONS WL PREVAIL THRU MONDAY...WITH SOME INCREASE
IN CLOUDS AND CHCS OF PREICP BY MONDAY NIGHT INTO
TUESDAY...ESPECIALLY MPV/RUT.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...WGH
NEAR TERM...WGH
SHORT TERM...WGH
LONG TERM...TABER
AVIATION...TABER
Hazardous weather outlook, Apr 19, 4:24 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
424 AM EDT FRI APR 19 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-200830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
424 AM EDT FRI APR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY WINDS WILL GUST UP TO 45 MPH THIS AFTERNOON. THESE WIND GUSTS
MAY BRING DOWN SOME SMALL TREE BRANCHES OR LIMBS...AND MAY CAUSE SOME
ISOLATED POWER OUTAGES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WGH

In the hours before

Local storm report, Apr 19, 6:42 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
642 AM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND DMG SHELBURNE               44.38N  73.23W
04/19/2013                   CHITTENDEN         VT   BROADCAST MEDIA

            4 FOOT DIAMETER TREE UPROOTED

&&

EVENT NUMBER BTV1300021

TABER
Local storm report, Apr 19, 8:21 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
821 AM EDT FRI APR 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND DMG 1 N MALLETTS BAY        44.57N  73.23W
04/19/2013                   CHITTENDEN         VT   NWS EMPLOYEE

            TREE DOWN

&&

EVENT NUMBER BTV1300022

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:01 PM EDTSpecial Weather StatementBTVClinton, Franklin59 min

Nearby

Wind Advisories in Vermont, 2013Wind Advisories in New York, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.